Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Sep 5, 2007, 10:28 AM MDT for Camas County, Elmore County, Idaho. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2007, 10:28 AM MDT (16:28 UTC)
- Expired
- Sep 5, 2007, 12:00 PM MDT
- In force
- 92 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOI 051628
FFWBOI
IDC025-039-051800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
1030 AM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO...
SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO...
* UNTIL NOON MDT.
* AT 1025 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...CORRAL...AND HILL CITY.
MODERATE RAIN CONTINUES IN THE WARNED AREA. AT 1025 AM MDT NEW
THUNDERSTORMS WERE DEVELOPING IN EASTERN ELMORE COUNTY AND WESTERN
CAMAS COUNTY AND ARE FORECAST TO MOVE OVER AREAS ALREADY AFFECTED BY
HEAVY RAIN THIS MORNING. THEREFORE...A FLASH FLOOD WARNING REMAINS
IN EFFECT UNTIL NOON.
LAT...LON 4284 11536 4336 11522 4360 11492 4345 11479
4335 11492 4319 11507 4285 11511
TIME...MOT...LOC 1624Z 180DEG 0KT 4332 11510
$$
JPB1 follow-up statement
000
WGUS75 KBOI 051758
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1154 AM MDT WED SEP 5 2007
IDC025-039-051804-
ELMORE ID-CAMAS ID-
1154 AM MDT WED SEP 5 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON MDT FOR SOUTHWESTERN
CAMAS AND SOUTHEASTERN ELMORE COUNTIES...
RAIN HAS TAPERED OFF OVER THE WARNED AREA AND THE THREAT OF FLASH
FLOODING HAS DIMINISHED. CAUTION IS STILL URGED WHEN TRAVELING IN
THE MOUNTAINS NORTH OF HILL CITY AND ANDERSON RANCH RESERVOIR AS
SOME FOREST SERVICE ROADS MAY HAVE SECTIONS THAT HAVE BEEN
UNDERMINED OR WASHED OUT FROM THE HEAVY RAIN WHICH FELL THIS MORNING.
LAT...LON 4284 11536 4336 11522 4360 11492 4345 11479
4335 11492 4319 11507 4285 11511
TIME...MOT...LOC 1754Z 180DEG 0KT 4332 11510
$$
JPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:30 AM MDT, 58 minutes earlier.
Area forecast discussion, Sep 5, 9:30 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 930 AM MDT WED SEP 5 2007 .DISCUSSION...WE ISSUED A FLASH FLOOD WATCH JUST BEFORE 15Z ...VALID THROUGH 03Z...FOR CAMAS PRAIRIE AND THE BOISE MOUNTAINS AS THUNDERSTORMS WITH HEAVY RAINS HAVE OCCURRED IN THOSE AREAS AND WERE CIRCLING AROUND UPPER LOW WHICH WAS RIGHT OVER THAT AREA AND MOVING VERY SLOWLY EAST. LATE TODAY WHEN THE UPPER LOW SHIFTS TO EASTERN IDAHO RAINFALL WILL DECREASE BUT NOT END AS WRAP-AROUND MOIST BAND COMES IN BEHIND THE DEPARTING LOW. TWO DAYS AGO THIS LOW WAS PROGGED BY GFS TO TRACK ACROSS THE OWYHEES WITH HEAVY RAIN EXPECTED THERE. RELATIVELY LITTLE RAIN ACTUALLY FELL. OTHER MODELS CARRIED THE LOW ACROSS NORTHERN NEVADA. THE LOW AND THE HEAVY RAINS ENDED UP FURTHER NORTH THAN ANY PROG. FORECAST UPDATES HAVE ALREADY BEEN ISSUED FOR TODAY AND THIS EVENING. THE FIRE WEATHER WATCH WAS ALSO CANCELLED. REST OF EARLY MORNING PACKAGE REMAINS IN EFFECT. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY...AN UPPER LOW OVER SW IDAHO WILL SLOWLY MOVE EAST TONIGHT. A PAIR OF MOISTURE SPOKES AROUND THE UPPER LOW AT 345 AM EXTENDED FROM HELLS CANYON ALONG THE HARNEY- MALHEUR COUNTY LINE /GENERALLY PIVOTING SSW/ AND OVER S CENTRAL IDAHO /GENERALLY LIFTING NNE. BOTH MODELS SHOW DESTABILIZATION IN THE DRY SLOT THIS AFTERNOON FOR PRECIPITATION OVER SW IDAHO WITH THE LOW. EARLY THIS MORNING FOG IS POSSIBLE IN SHELTERED AREAS IN THE DRY SLOT...MAINLY THE LONG VALLEY. LATEST RUNS AND SATELLITE TRENDS ARE SLOWER WITH THE EXIT OF THE MOIST UPPER LOW AND NO STRONG KICKER IS EVIDENT UPSTREAM SO HAVE GONE WITH THE NEW TIMING. THUNDERSTORMS ARE ANTICIPATED IN SPITE OF COOLER THAN NORMAL TEMPERATURES TODAY...THE CONVECTIVE TEMP AT BOISE IS ONLY 71 THIS AFTERNOON. CLEARING TONIGHT WITH ONLY 3 MBS GRADIENT ACROSS BURNS TO TWIN FALLS WILL ALLOW PATCHY FOG TO DEVELOP DUE TO ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS. HAVE EXPANDED THE AREA OF FOG THURSDAY MORNING SLIGHTLY. FORECAST TEMPERATURES WILL BE SLIGHTLY WARMER IN HARNEY COUNTY TODAY BUT COOLER WITH PRECIP AND UNDER THE COLD CORE UPPER LOW OVER SW IDAHO TODAY. CLEARING SKIES WILL ALLOW LOWS TO AGAIN DROP TO AROUND NORMAL TONIGHT. ALL AREAS WILL SEE WARMING WITH MOSTLY SUNNY SKIES INTO THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL LONGWAVE RIDGE CENTERED 40-50N 140-150W AND THE LONGWAVE TROUGH OVER THE MID CONTINENT WILL KEEP US IN A DRY WEAKLY CYCLONIC NORTHWEST FLOW ALOFT. TEMPERATURES WILL COOL TO A LITTLE BELOW NORMAL THIS WEEKEND AS THE FLOW VEERS TO MORE NORTHERLY AND HEIGHTS LOWER. USING ANALOGS BASED ON A GFS40/ADJMEX BLEND GAVE A SLIGHTLY COOLER FORECAST FOR SATURDAY AND SUNDAY COMPARED TO THE PREVIOUS FORECAST. MODELS ARE STILL IN REASONABLY GOOD AGREEMENT UNTIL MONDAY...WHEN THE DGEX AND GFSLR WANT TO BRING A MUCH DEEPER UPPER LOW SOUTH OUT OF B.C. THAN PREVIOUS RUNS. OUR FORECAST FOR MONDAY AND TUESDAY IS COMPATIBLE WITH THE WARMER CANADIAN AND EUROPEAN MODELS...BUT RAPIDLY INCREASING GFS ENSEMBLE SPREAD SHOWS HIGH UNCERTAINTY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH TIL 03Z TONIGHT ZONES 13 28. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JA PREV SHORT TERM....VM PREV LONG TERM.....JT
Hazardous weather outlook, Sep 5, 9:16 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 916 AM MDT WED SEP 5 2007 IDZ011-012-014>016-029-030-ORZ061>064-061530- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 916 AM MDT WED SEP 5 2007 /816 AM PDT WED SEP 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THE FIRE WEATHER WATCH HAS BEEN CANCELED FOR TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ013-028-061530- BOISE MOUNTAINS-CAMAS PRAIRIE- 916 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FOOLD WATCH IN IN EFFECT FOR THE BOISE MOJNTAINS AND THE CAMAS PRAIRIE FOR CONTINUING THUNDERSTORMS AND HEAVY RAIN THROUGH THIS EVENING. A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHWEST CAMAS COUNTY AND EAST CENTRAL ELMORE COUNTY UNTIL 1030 AM MDT BECASUE OF VERY HEAVY RAIN OCCURRING IN THAT AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS THROUGH ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:37 AM MDT | Fire Weather Watch | BOI | Adams, Boise, Gem, Idaho, Payette, Valley and 1 more | 3 hr |
| Sep 5, 8:48 AM MDT | Flash Flood Watch | BOI | Boise, Camas, Elmore | 10 hr |
| Sep 5, 9:00 AM MDT | Flash Flood Warning | BOI | Camas, Elmore | 90 min |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.